An inflammatory condition characterized by blood clot formation in one or more veins and results in blockage is called thrombophlebitis. Depending on the relation to the skin surface, it can be superficial thrombophlebitis or deep vein thrombosis. In addition to pain and swelling in deep veins, thrombosis, redness, warmth, and tenderness are exhibited in superficial thrombophlebitis. Raising the legs, using stockings, heat application, and using blood thinners are recommended in superficial types, whereas blood thinners and surgery are suggested for deep vein thrombosis.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
My right leg calf muscle is tight, swollen, itchy, and reddish towards the lower portion of the leg. What could be the reason behind it?
Query: Hello doctor, I am a 57-year-old male and presently not taking any medications. My right leg calf muscle is tight, swollen, itchy, and reddish towards the lower portion of the leg. I do not have pain. I noticed this development one week ago. Approximately two months back, I fell on the right-hand si... Read Full »
Answer: Hello, Welcome to icliniq.com. I understand your concern. Kindly share a picture of the affected limb for reference. Diagnosis based on the reports (attachment removed to protect the patient's identity) can be superficial thrombophlebitis, requiring antibiotics, rest, and review after five days. R... Read Full »
What is the reason for a small, painless lump in the IV injection area?
Query: Hi doctor,I had a fistulectomy surgery. I was given an IV for two days. It was attached to my right wrist and it was removed after two days. On that spot, where the injection was inserted, a very small, painless lump sort of a thing formed. It is already 39 days after surgery, but that small, painle... Read Full »
Answer: Hi, Welcome to icliniq.com. Please relax and do not worry. It is thrombophlebitis of superficial veins where your IV was attached. I suggest you apply Thrombophob ointment (Heparin sodium) three times a day on the swelling for seven days. Consult your doctor, discuss with him or her and take the ... Read Full »
What causes varicose veins in the penile shaft?
Query: Hi doctor About 11 weeks ago, I had unprotected sex when drunk. I have been tested and all clear. But, from the next day I had throbbing, dull ache on the penis. Then after two weeks, I realized a vein under my shaft on the right side had become inflamed. I can no longer masturbate or touch it witho... Read Full »
Answer: Hi, Welcome to icliniq.com, The problem seems to be acute thrombophlebitis (attachment removed to protect patient identity). It can be cured with a course of antibiotics and anti-inflammatory agents. If the need arises, then it can be excised with a minor surgery as well. We do not need to worry at... Read Full »
My hand is swollen after an IV injection. Why?
Query: Hi doctor, I underwent an endoscopy last week. An IV line was placed on the front of my hand. It is still swollen, and I have mild pain. But there is no redness. I have been using warm compression. When will the swelling subside? Please help. Read Full »
Answer: Hello, Welcome to icliniq.com. I understand your concern. You have mild pain with swelling of the vein, due to IV (intravenous) cannulation. This can be phlebitis, which means inflammation of a vein near the surface of the skin due to IV cannulation. It usually gets better on its own after two we... Read Full »
How can hemorrhoids be treated?
Query: Hello doctor, I am a 47-year-old female. I have hemorrhoids that are really causing me to pain these days. Can you suggest to me any over-the-counter creams or medications? Do I really need to see a doctor? Read Full »
Answer: Hello, Welcome to icliniq.com. If it is external hemorrhoid or if thrombosed or thrombophlebitis, it may cause pain. Eat a high-fiber diet. Avoid spicy food and alcohol. Do regular exercise and drink plenty of water. Use syrup Lactulose 30 ml at night. If symptoms have not improved, please cons... Read Full »
What is the treatment for swollen veins on my penis shaft?
Query: Hello doctor, I am a healthy 33 year old male. I have sex regularly and masturbate regularly. Over the years, I dabbled in penis enlargement exercises. I quit doing them a while back because I felt it was causing a damage to the penis. Recently, I used a cock ring, but for not more than ten minute... Read Full »
Answer: Hello, Welcome to icliniq.com. I have seen the images sent by you (attachment removed to protect patient identity). If there is a pain of veins, especially when you touch them, or any signs of inflammation, only then it is a thrombophlebitis of veins. In your case, it could be thrombophlebitis, but... Read Full »
What is bruise and how to treat it?
Query: Hi doctor,I got an injury over my arm before three days. I am having discoloration of skin now. I have attached the pictures of my injured site for your kind reference. Kindly help me to know, what is bruise? Read Full »
Answer: Hello, Welcome to icliniq.com. Sorry for the injury over the arm. I saw the picture of your injury (attachment removed to protect patient identity). You mention that it is three days old injury. If it is a fresh bruise, I suggest you apply an ice pack wrapped in cloth for 20 to 30 minutes. It... Read Full »
What are the symptoms of lymphangiosclerosis?
Query: Hello doctor,I have a hardened cord on the top of my penis that runs centrally from the base, it has been there for three days. It is slightly to the right of the vein. The skin is slightly pink and it runs a couple of inches and is completely solid. I fear a blocked artery. What is this likely to b... Read Full »
Answer: Hi, Welcome to icliniq.com. From your symptoms, it could be a hardened lymph vessel or an inflamed vein. Not a blocked artery as that would cause a lot of severe symptoms. A few details would help to identify the cause like, does it become prominent after vigorous sexual activity, or does it remai... Read Full »
Is there any home remedy to treat balanitis and swollen painful vein?
Query: Hi doctor,I have been having some issues with my penis. At first, a month ago I thought I had balanitis and so I used Terrarisil balanitis cream but I have only used a few times and now I see that one of my veins got swollen and it feels like it aches a little. I do not know what to do with both the... Read Full »
Answer: Hi, Welcome to icliniq.com. I would like to know your age, are you sexually active? To me it looks like Mondor disease, a condition in which veins get swollen for which there can be many reasons like penile injury, sexual activity, etc. The condition is treatable. You have to take oral antibiotic an... Read Full »